Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Burning sensation in genital/anus area after unprotected sex, burning in eyes. Taken Hemril, hydrocortizone, no help. STD tests negative. What's wrong?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
Please Help! :

At the end of July I had unprotected sex. Days later I had a burning sensention in my genitial/anus area. My eyes were also burning. At times my face is tingling. I went to be tested for STD's, which all were neg. I then went to two different doctors who do not know what is wrong. I was put on an antibiotic. No changes! I was given Hemril suppository. No changes. I went to the eye doctor, who said he say some dermitious. He said to use hydrocortizone. No changes. I have not changed soaps or lotions. These symptoms are always there. Some days worse then others, but not a day without. I have had sex since and it seems to make it worse. I have asked questions on the Herpes and STD wall and they tell me that my problem does not sound like an STD. What is wrong with me? Please help!
Posted Thu, 12 Apr 2012 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 4 hours later
Hi,

Thank you for posting the query.

One thing you need to need know is that sexual intercourse with every person does not cause HIV/STD, even in case of sex workers/escort; one has to be infected before they can pass it on to you.

Now even if one has sex with an infected person, the chances of contracting HIV infection would be as follows.

A. Female-to-male transmission is 0.04% per act and ‎
B. Male-to-female transmission is 0.08% per act. ‎
C. The rate for receptive anal intercourse is much higher, 1.7% per act.

As far as other STDs are concerned you need to look for the specific symptoms.
I'll briefly mention some of the presenting complaints which you should look for in your body. They are as follows:

1) Any ulcer over penis-painful or painless
2) Chronic fever
3) Swelling of lymph nodes especially over groins.
4) Fluid filled vesicles over penis (Herpes)
5) Any warty lesion over genitalia (warts).
6) Any small umbilicated growth ( molluscum contagiosum)
7) Any discharge per urethra or burning sensation while micturation/urination.
8) Cough or oral ulcers
9) Weight loss
10) Headache & fatigue
11) Nausea, vomiting & diarrhea which is chronic.

It is important to understand that symptoms of HIV are same as that of any flu or any other infection. So if you have any of these symptoms then please seek medical evaluation by a specialist.

But to allay your fear of infection you can get the relevant test done from a good laboratory, both for STDs & HIV.

As far as your presenting complaints are concerned, they are more related to your anxiety and fear or may due to dryness, but don’t seem to be of any STD.

I would like to know whether the burning sensation over genitalia you mentioned is over tip of penis or all over.

Another reason for burning sensation could be Diabetes (high blood sugar). Kindly get it checked from a good laboratory.

Meanwhile you can start using a moisturizer along with a steroid cream over external areas of body.

So in the last, I would say that you need to XXXXXXX a specialist (Dermatologist) and get investigated properly so as to allay all your anxiety and fear. Even though the test you got were negative, it should be repeated after 3 months to be doubly sure. If you can reply to my above questions probably I can help you better.

I hope my response to your question is both useful and informative .If you have any additional concerns regarding this issue I would be happy to address them.

Regards,
Dr.Bharat chawda
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor